MAUDE Adverse Event Report: STERILMED, INC. SONICISION CORDLESS ULTRASONIC DISSECTOR; SCALPEL, ULTRASONIC, REPROCESSED

STERILMED, INC. SONICISION CORDLESS ULTRASONIC DISSECTOR; SCALPEL, ULTRASONIC, REPROCESSED
Catalog Number COVSCD396
Medical Device Problem Codes Smoking (1585); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned for analysis.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure with a sonicision cordless ultrasonic dissector and the tip of device began smoking and a piece of the tip detached during procedure.The white coating on the tip of the device started to come apart during use and possibly melted off.Tiny fragment of white plastic coating completely detached inside of the patient.Tip of instrument looked charred.All visible material was retrieved successfully.There was no patient consequence.This event has been assessed as reportable.
 
Additional Manufacturer Narrative
Additional information was received via medsun/user facility report (b)(4) on (b)(6) 2019.It was noted that a laparoscopic surgery was performed on a (b)(6)-year-old female patient, weighing (b)(6) kgs, not hispanic/latino and race of white.Updated sections: patient identifier, sex, weight, ethnicity, describe event or problem., initial reporter also sent report to fda, report source, date received by manufacturer.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an unknown procedure with a sonicision cordless ultrasonic dissector and the tip of device began smoking and a piece of the tip detached during procedure.The reported issue could not be confirmed because the product said to be involved was not received for evaluation.As the device was not returned for evaluation the visual and functional inspections could not be performed.Per the failure modes and effects analysis (fmea) for this device, possible cause for this hazard is operator error - activation of the device without tissue between the blade and the pad.A manufacturing record evaluation was performed for the finished device lot# 2081413, and no non-conformances were identified.Manufacturer's ref.No: (b)(4).

Brand Name
SONICISION CORDLESS ULTRASONIC DISSECTOR
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key8672133
Report Number2134070-2019-00136
Device Sequence Number1941877
Product Code NLQ
UDI-Device Identifier10888551008020
UDI-Public10888551008020
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K143562
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2020
Device Catalogue NumberCOVSCD396
Device Lot Number2081413
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer06/10/2019
07/08/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date07/01/2019
07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age66 YR
Patient Weight115